• Is your hair suppose to grow back while on chemo? Mine started to grow back when I took my second chemo (that week).

    Asked by Jeannie on Wednesday, November 16, 2011

    Is your hair suppose to grow back while on chemo? Mine started to grow back when I took my second chemo (that week).

    I shaved my head 2 weeks into chemo with Taxol and Carboplatin. My hair fell out the next week. 21 days after first chemo I had chemo again and my hair started growing back. It is peach fuzz but it started growing during the week I had chemo and continues to grow this week.

    12 Answers from the Community

    12 answers
    • KarenG_WN's Avatar

      Hi Jeannie,

      This must be a hot topic! There is another conversation going about this very issue. Here is the link so you can see how others have weighed in so far.


      Hope this helps!


      almost 5 years ago
    • Jeannie's Avatar

      I got 2 responses from you, but both links won't work

      almost 5 years ago
    • Karen4's Avatar

      As you experienced with your first chemo-related hair loss, there is a delay between the actual chemotherapy and the loss of your hair. Not all chemotherapies cause hair loss. I am not familiar with your drugs, but I can tell you, I've been on chemos that didn't cause hair loss. The first time I lost it, however, it took 2 weeks before it came out. The second chemo took only 7 days before it began falling out, so, theoretically you could continue to grow hair until the 2nd chemo kicks in the hair loss process. BUT, be sure it's a chemotherapy that actually does cause your hair to fall out. I heard a story of a lady who went to the MD Anderson salon and had her head shaved in prep for her chemotherapy. She was SURE she was going to lose it, but she didn't, so she shaved her head for nothing. Hang in there!

      almost 5 years ago
    • Carol55's Avatar

      Jeannie, As most people point out, I think hair loss individual to chemo types and each person. I was warned about my hair loss. At 3rd week of treatment (taxol/carboplatin) it finally started falling out slowly and gradually. I purchased a wig in preparation but now on my fourth cycle (4th month) I am still very gradually losing hair. I have been able to maintain enough hair to look "normal" to small grandkids so have not had to have the conversation. I do see small hair growning back and I STILL have to shave my legs which I find humorous since I wouldn't have minded losing that hair! I have some "peach fuzz" on my head, too. I never shaved my head. Just a personal preference.

      almost 5 years ago
    • Cindy's Avatar

      Side affects vary from person to person. I started losing my hair about 2 weeks after treatment with taxol and carboplatin. I had my hair cut off a few days after that. I lost more hair with each treatment which was every 3 weeks for 6 treatments. I didn't notice any hair growth in-between. I lost most of my hair. I lost most but not all of my eyelashes and eyebrows. I shaved my legs about a month after my first chemo and didn't need to shave them until a few months after the treatments stopped.

      almost 5 years ago
    • Chris' Avatar

      I was so prepared to loose hair - well as much as you can... I had a wig party so my family could help me pick one out - I cut my long hair to the top of my shoulders - each week during my aggressive chemo treatment the nurses would look at me and go "you still have hair!". They did this for 6 months..... I was one of the lucky ones that only lost a little on top.

      almost 5 years ago
    • BrandenC's Avatar

      Since hair loss is a side effect of the medicine it doesn't happen everytime, much like nausea or tiredness. It is a common side effect but it isn't uncommon to not lose your hair or in your case grow your hair back while on chemo. For me my hair just thinned out a bit my first time. It just effected my fingers instead.

      almost 5 years ago
    • Beverly's Avatar

      Like lots of people have said, I don't think getting chemo is an automatic hair loss. I think it is particular to the type of treatment and the person involved. I also cut mine to a "boy style" 3 weeks after the 1st tx. It did get thinner but that's all. Now 3 months later, it seems like it is growing back and getting thicker, and growing much longer. It feels like straw growing from my head but I'd rather have straw than none.

      almost 5 years ago
    • Gigi's Avatar

      My hair started to grow back after 3rd round of taxol carbo. I was told it was unusual but did not mean the chemo wasn't working.

      over 4 years ago
    • Carol-Charlie's Avatar

      Who cares what color the hair that grows back is.... it will change according to my oncologist... and within a year of growing back will be back to your normal hair. I'd hoped for currly..... I had chemo for just under two years killing off my ovarian cancer.... My hair grew back white... but then a very pretty pure white... would have loved to have worn it short and spiky.... however it came in very sparce... way too little to 'wear'. Thus I bought myself a wig... for cost effective I suggest PaulaYoung.com.... For beauty and ease of care and styles.... I suggest PaulaYoung.com.... I know I've had my hair dresser not know my hair was a wig.. Well until I took it off and asked for a crew cut of my own.... (She'd done my hair for years and years... always loved how thick it was).... I don't care... I'm here, I'm feeling great and my 'hair' has never looked so good. I bought one white wig... my hubby... and my cat's vet.. both said it didn't look right...(the two honest people in my life)... I'm a light blonde and yes we do have more fun!

      about 4 years ago
    • doctorsol's Avatar

      I have been through chemo hair loss four times. Each time was different. Carbo/Taxol absolutely causes hair loss, but the timing can be different in different people and at different stages in treatment. I, too, had hair regrowth while on chemo, especially when the treatments were separated by a long length of time. Sometimes, the hair that regrows either falls out again or stops growing until the chemo is completely finished. There are also some studies that suggest that if you use a cooling cap (ice in a bathing cap) to cool your head during the chemo infusion, that hair loss will be stopped/limited. There are similar suggestions about using meditation to imagine ice on your head. FYI. Good luck!

      about 4 years ago
    • DaveWaz's Avatar


      I hope you are doing well. I thought you might like this article.


      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more epithelial ovarian carcinoma questions.  Also, don't forget to check out our Epithelial Ovarian Carcinoma page.